New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kygirl77
New Member


Date Joined Jun 2009
Total Posts : 9
   Posted 6/16/2009 7:35 PM (GMT -6)   
My mom was diagnosed with colitis about two years ago, but recently had her first BAD flare up. She was admitted to the hospital for about a week where she had a colonoscopy. Her GI doctor said it was a severe attack and her colon looked like someone took a blow torch to her colon. They immediately starting her on an IV of antibiotics and steroids. She started feeling better and was released. She was given prednisone, zegerid, tramadol, and metronidazol. These are probably the generic names. She is currently not taking the tramadol because she is not in any pain. The confusion I am having and desperately need advice for is that she has severe diarrhea. There is little to no bleeding now but she is running to the bathroom atleast every hour. Is this normal? She is also VERY weak once she gets to her feet. She says she feels fine while sitting but when standing she gets very lightheaded. Is this normal? I'm thinking this may be from not eating or dehydration. We've tried calling her GI doctor to see if this is apart of the process but no one will call us back. My mom is getting very frustrated and somewhat depressed. Can anyone PLEASE give me some input and advice on this disease?

kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 6/16/2009 7:43 PM (GMT -6)   

Sounds like dehydration and of course she should be drinking lots and eating - small amounts often would be good.  AND - get to talk with her doctor or NP soon.

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008   Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 - staying on 10 mg. prednisone also until visit with specialist.
 
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


fitmom00
Regular Member


Date Joined Mar 2008
Total Posts : 113
   Posted 6/16/2009 8:22 PM (GMT -6)   
I had a similar situation a few weeks ago and it ended up that I had C. Diff on top of my UC flare. C Diff has several of the same symptoms as UC but predominately (for me) the stool became really watery and frequent like you describe. I also started vomiting with my diarrhea. Is she running a fever? C Diff can be dangerous if not treated, so please make sure you are adamant w/ your doc that you want her to be seen. Best of luck.
Renee
Diagnosed w/ UC in August 2007
Was in remission for almost one year (using only Lialda 4xday)
Rowasa and Canasa did not work.
Current status: In Flare since May 2009

4 Lialda/day maintenance, healthy diet
Starting Colal-Pred trial May 18, 2009, ended when hospitalized two weeks later.
Currently taking Flagyl, 60mg Prednisone (start tapering soon) and doc wants to discuss MP6.


kygirl77
New Member


Date Joined Jun 2009
Total Posts : 9
   Posted 6/16/2009 8:33 PM (GMT -6)   
Thanks for the input! No, she hasn't ran a fever, although she mentioned that she had cold chills. I don't know anything about Ciff D. She just finished drinking a 32oz mug of water and ate 2 pieces of toast. That's more than she's eaten in days. I'm going to call her GI doctor tomorrow and I guess I'll have to throw a fit to get someone to talk to me.

bbc
Veteran Member


Date Joined Mar 2008
Total Posts : 1580
   Posted 6/16/2009 10:40 PM (GMT -6)   
The stress and trauma she went through could also be giving her the D or she may have IBS on top of the UC or maybe a stomach bug (which time will tell). Hope she feels better soon and you are a good Daughter for helping her : )

kim123
Veteran Member


Date Joined Jul 2006
Total Posts : 1201
   Posted 6/16/2009 10:50 PM (GMT -6)   
I'm thinking the antibiotics may be the culprit. They destroyed the good bacteria along with the bad, which allowed yeast to proliferate. She may want to reduce/eliminate grains and sugar for awhile, since these foods feed yeast. I would definitely begin taking a reputable probiotic.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 10:25 AM (GMT -6)
There are a total of 3,005,419 posts in 329,225 threads.
View Active Threads


Who's Online
This forum has 161774 registered members. Please welcome our newest member, Lexi_40.
297 Guest(s), 13 Registered Member(s) are currently online.  Details
JayMot, BookWyrm, mattamx, BossJ, oceanfisher58, Michael_T, Missouri, Saipan Paradise, ks1905, PA_grandma, VinceInMT, halbert, Buddy Blank